Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Using condoms while having sex. Cracks on foreskin. Suggest treatment

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1374 Questions
Question
HI DOCTOR,
I AM 42 YEAR OF AGE .MY PROBLEM IS THAT I AM USING CONDOM SINCE LAST 5-6 YEARS . THE COLOUR OF MY FORESKIN UNDER PENIS GOT WHITISH. BUT PROBLEM DOES NOT END HERE. WHILE INTERCOURSE IT DEVELOPES CRACKS BELOW COCK BUTTON & A BIT PAINFUL. THE CRACKS GETS HEALED UP WHEN I STOP DING SEX FOR NEXT FEW DAYS(4-5 DAYS) BUT AGAIN DEVELOP WHENEVER I HAVE SEX ..PLS SUGGEST ME THE CAUSE OF SO & ALSO SUGGEST TO WHICH DOCTOR SHOULD I REFER- DERMATOLOGIST OR UROLOGIST?
Posted Thu, 7 Nov 2013 in General Health
 
 
Answered by Dr. Vaishalee Punj 46 minutes later
Brief Answer:
Seems like fungal infection

Detailed Answer:
Hi

Thanks for posting your query on XXXXXXX

It seems that you are having Balanoposthitis. It is an inflammation of the foreskin and the glans and it seems to be due to fungal (yeast) infection. It may be happening either due to moisture retained from condom use or it may also be happening from your sexual partner. Yeast is considered part of normal flora and is present on mucosa of mouth, vagina, etc. One thing is that it is harmless and clears up with topical anti-fungal agents. It may keep recurring.

For now you can use antifungal cream like Monistat cream. It is available over the counter and is considered to be useful for women, but works equally well for males. It will work for both the whitish skin and cracks and its effect stays for 2 -3 days. If this does not work, then you will need a prescription of mild corticosteroid (like hydrocortisone) plus antifungal cream.

Some lifestyle measures can also be helpful:

- Avoid keeping the condom on for long time. Apply cold cream or oil (like olive oil) before sexual intercourse
- Take enough fruits and vegetables in a day
- Take hygienic food and pure drinking water
- Get the regular blood tests done including fasting blood glucose levels.
- Use mildest soap for cleaning the skin.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by
 
Follow-up: Using condoms while having sex. Cracks on foreskin. Suggest treatment 24 hours later
ON PRESCRIPTION OF A LOCAL DOCTOR I ALONG WITH MY PARTNER TOOK MEDICINE NAMED ZOCON-AS KIT ,A COMBIKIT OF FLUCONAZOLE,AZITTHROMYCINE & SECNIDAZOLE.(SINGLE DAY ). BUT IT DID NOT WORK AT ALL. THE CRACKS ARE FULLY HEALED UP NOW. BUT I AFRAID IT CAN DEVELOP AGAIN IF I GO FOR INTERCOURSE. ONE MORE THING I WANT TO ASK -IS ORAL SEX HARMFUL.CAN IT BE DUE TO THAT. CAN IT CAUSE LUKODERMA AS THERE ARE FEW LIGHT WHITE SPOTS ALSO EMERGED OVER MY LOWER RIGHT LEG & TWO SMALL SPOTS OVER MY FACE NEAR MY EYE.
WAS THE ABOVE MEDICINE GIVEN FOR FUNGAL INFECTION?MY WIFE HAS NO PROBLEMS AT ALL DUE TO THIS.

SEEKING YOUE EARLY REPLY,

THANKS

PLEASE ADVICE IN DETAIL.
 
 
Answered by Dr. Vaishalee Punj 40 minutes later
Brief Answer:
Hi again

Detailed Answer:
Hi again

In Zocon-AS kit, fluconazole is an antifungal, azithromycin is an antibacterial and secnidazole is an anti-amebic. It is given when a definitive diagnosis has not been made and the combination is given to cover all three types of infections.

Oral medicines are better taken after confirming the diagnosis. For example in females pap smear and urinalysis can be done to figure out the type of infection. In males urinalysis and skin scrapings etc can be done before starting oral medicines.

It is always better to try topical anti-fungals first. Now after taking the oral medicine you have started developing white patches on other parts of skin. I think the medicines have altered the normal flora of the skin and causing other organisms to grow. Thus it may be called as weakened immunity.

The white spots are not emerging due to sexual intercourse or oral sex. These seem like fungal infection and can be easily taken care of with some lifestyle changes. These infections are very common and are not considered sexual disease but can be transmitted to males, causing mild symptoms like cracking of skin, dry skin, whitish patches, etc.

At this point my advice will be as following:
- Avoid taking more oral medicines
- Avoid keeping the condom on for long time. Apply cold cream or oil (like olive oil) before sexual intercourse
- Take enough fruits and vegetables in a day
- Take hygienic food and pure drinking water. This step usually helps a lot.
- Get the regular blood tests done including fasting blood glucose levels.
- Use mildest soap for cleaning the skin.
- May use topical anti-fungal cream if the symptoms re-appear.

After taking antifungals, candida may have been cured in your partner and you. Candida (a type of fungus) usually causes cracked skin. Thus a repeated episode may not happen on sexual exposure.
But other fungal infections may still be around and will remain so. These may be responsible for the new white spots on skin. A repeat oral dose is not advised to clear them up as it may result in resistant fungi to flare-up.

I hope I was able to explain.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by
 
Follow-up: Using condoms while having sex. Cracks on foreskin. Suggest treatment 21 hours later
NO DOCTOR,

MAY BE I EXPLAINED IT WRONG

THE WHITE SPOTS STARTED APPEARING PRIOR TO TAKING THE ORAL MEDICINES FOR FUNGAL INFECTION.

NOW SUGGEST ME WHICH MEDICINE (CREAM) I SHOULD APPLY FOR A CRACK LESS & PAINLESS SEX.-MONISTAT OR ANY OTHER.I WANT TO TRY
 
 
Answered by Dr. Vaishalee Punj 51 minutes later
Brief Answer:
Information in previous reply still applies

Detailed Answer:
Hi again

Even if the white spots appeared before taking oral medicines, the above written information still applies.

The best thing to do is to use topical medicines.
You can apply Monistat before having sexual intercourse. Itch guard cream is also a good alternative. Vaseline or oil are good enough moisturizers at other times. Vaseline can really help retain moisture. If cracks happen and are painful then lignocaine 1% gel can be applied to reduce the pain.
Anti-allergics like Tablet cetirizine 5 or 10 mg can also be tried during an episode.

Dermatologist should be consulted if the symptoms worsen or persist.

Regards

Dr Vaishalee
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor